Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 3, NWS Fort Worth, TX

March 4, 202518 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 4, 2025, 9:48 PM CST for 18 counties in Texas. It took effect at Mar 4, 2025, 10:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2025, 9:48 PM CST (03:48 UTC)
In effect from
Mar 4, 2025, 10:00 PM CST
Expired
Mar 5, 2025, 3:46 AM CST
In force
6 hr
Issued by
NWS Fort Worth, TX

Counties Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Henderson County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Rains County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 100 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

707 
WWUS74 KFWD 050348
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
948 PM CST Tue Mar 4 2025

TXZ091>095-102>107-118>123-135-051200-
/O.NEW.KFWD.WI.Y.0003.250305T0400Z-250305T1500Z/
Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta-
Hopkins-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Henderson-
Including the cities of Arlington, Plano, Greenville, Commerce,
Emory, Grand Saline, Forney, Point, Bowie, Heath, Lewisville,
Bonham, Carrollton, Dallas, Flower Mound, Gun Barrel City,
Canton, Van, Wills Point, Denton, Paris, Bridgeport, Denison,
Rockwall, Athens, Frisco, Kaufman, Terrell, Gainesville, Decatur,
Sulphur Springs, Cooper, Edgewood, Sherman, Allen, Fort Worth,
East Tawakoni, Nocona, and McKinney
948 PM CST Tue Mar 4 2025

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Central and eastern portions of north Texas.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Unsecured outdoor items may be blown around in the wind. 
  Driving on area roadways may become difficult, especially for 
  high-profile vehicles. Small tree limbs could break and cause 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to 30 mph 
are expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Boaters should use extra 
caution when venturing onto area lakes. Residents may wish to take 
action to secure trash cans, lawn furniture, and other lightweight 
outdoor objects that may be blown around in the strong winds.

&&

$$

30
1 follow-up statement
714 
WWUS74 KFWD 050946
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
346 AM CST Wed Mar 5 2025

TXZ091>095-102>107-118>123-135-051100-
/O.CAN.KFWD.WI.Y.0003.000000T0000Z-250305T1500Z/
Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta-
Hopkins-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Henderson-
Including the cities of Arlington, Plano, Greenville, Commerce,
Emory, Grand Saline, Forney, Point, Bowie, Heath, Lewisville,
Bonham, Carrollton, Dallas, Flower Mound, Gun Barrel City,
Canton, Van, Wills Point, Denton, Paris, Bridgeport, Denison,
Rockwall, Athens, Frisco, Kaufman, Terrell, Gainesville, Decatur,
Sulphur Springs, Cooper, Edgewood, Sherman, Allen, Fort Worth,
East Tawakoni, Nocona, and McKinney
346 AM CST Wed Mar 5 2025

...WIND ADVISORY IS CANCELLED...

Though breezy conditions will continue through the morning, wind 
speeds have dropped substantially and the Wind Advisory has been 
canceled.

$$

30

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 6:33 PM CST, 3 hours 15 minutes earlier. Its key messages:

  • Gusty northwest winds will continue overnight into Wednesday while gradually diminishing in speed.
  • Fire weather conditions will be elevated for the rest of the workweek due to low humidity and breezy winds.
  • Chances for showers and thunderstorms (20-50%) return to the region Friday night into Saturday.
Area forecast discussion, Mar 4, 6:33 PM CST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
633 PM CST Tue Mar 4 2025

...New Short Term, Aviation...

.KEY MESSAGES...

- Gusty northwest winds will continue overnight into Wednesday
  while gradually diminishing in speed.

- Fire weather conditions will be elevated for the rest of the
  workweek due to low humidity and breezy winds.

- Chances for showers and thunderstorms (20-50%) return to the
  region Friday night into Saturday.

&&

.SHORT TERM... /NEW/
/Through Wednesday/

Exceptionally strong west winds following this morning's Pacific
cold front passage are beginning to gradually decline this
evening. These trends will allow for the on-time expiration of
the ongoing Wind Advisory, High Wind Warning, and Red Flag Warning
products this evening. Several observation sites reported non-
convective gusts exceeding 60 mph, and a vast majority of the CWA
experienced at least 45-55 mph winds through the daytime. A narrow
corridor of blowing dust also temporarily reduced visibility as
low as 1-2 miles earlier this afternoon, but has since progressed
off to the southeast. However, hazy skies will continue through
the evening over much of the area, resulting in a picturesque
sunset. A few wrap-around showers also grazed the Texoma Region
earlier this afternoon, but have since dissipated. No additional
rain chances exist through the short term period.

This storm system's trailing cold front is advancing through the
forecast area now, and will result in cold advection and a steady
veering to NNW winds overnight. This will allow lows to fall into
the upper 30s and 40s area-wide. Wind speeds will slowly lessen
through the rest of the evening and overnight period, but they
will remain gusty into tomorrow. Expect persistent NNW winds of
15-25 mph and gusts around 35 mph before speeds finally drop to
around 10 mph by sunset. Until then, the breezy winds and RH
values of 20-30% will support elevated fire weather conditions
over much of the area.

-Stalley

&&

.LONG TERM... /Issued 355 PM CST Tue Mar 4 2025/
/Thursday Onward/

South winds will return Thursday as high pressure at the surface
shifts east. Upper level ridging will prevail to end the work
week, with highs on Thursday in the low 60s to low 70s transitioning
to highs in the low 70s along the Red River to low 80s in Central
Texas on Friday.

Thursday will be slightly breezy in advance of the next system,
particularly for areas along and west of I-35, with sustained
south winds near 15 to 20 mph by late morning. Peak gusts as high
as 35 mph will combine with humidity less than 30 percent and will
result in elevated to near critical fire weather conditions for
this area as well. Conditions will start to change Friday, as the
next cold front arrives with the approaching upper level low out
of the Desert Southwest. It won't be quite as breezy, but the
warmer conditions will aid an elevated to near critical fire
threat once again for areas near/west of the I-35 corridor as RH
drops to 15 to 25 percent. Rain chances with the incoming system
will return Friday night, continuing into Saturday. The highest
chances (40-60%) will be confined generally to areas near and
north of I-20 on Saturday. Significant rainfall is not expected
with this system, with areas east of I-35 and north of I-20 only
having a 40-50% chance of receiving 0.25" or more. There's a low
chance for isolated storms as well (20%) on Saturday before the
system departs, but no severe weather is expected.

Otherwise, in the wake of the cooldown from the front, highs on
Saturday will top out in the upper 40s/low 50s for North TX, and
upper 50s to mid 60s in Central TX. Sunday will be mild with highs
in the low to mid 60s and plenty of sunshine. Conditions will then
rebound into warmer temperatures going into early next week as
mid/upper level ridging returns to the region.

Gordon

&&

.AVIATION... /NEW/
/00z TAFs/

Strong west/northwest winds will continue this evening as a cold
front associated with a strong storm system moves through the
area. Winds will continue to veer more northwesterly during the
next few hours, while gusts eventually drop below 35 kts by
midnight. A band of blowing dust traversed the TAF sites earlier
this afternoon which reduced visibility to 1-2SM, but all dust and
visibility reductions have advanced east of the TAF sites as of
00z, and VFR will prevail through the rest of the period.
Scattered clouds at 4-6 kft will also begin to diminish this
evening, leading to SKC conditions overnight. Gusty northwest
winds at 20G30KT will prevail into tomorrow before sustained
speeds finally fall to about 10 kts by 00z Thursday.

-Stalley

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    43  62  42  68  56 /   5   0   0   0   0
Waco                45  64  40  69  57 /   0   0   0   0   0
Paris               40  56  34  62  51 /   5   0   0   0   0
Denton              39  60  36  67  54 /   5   0   0   0   0
McKinney            41  59  36  65  54 /   0   0   0   0   0
Dallas              43  62  42  67  57 /   0   0   0   0   0
Terrell             42  60  36  66  54 /   0   0   0   0   0
Corsicana           45  63  40  69  58 /   0   0   0   0   0
Temple              45  68  39  72  57 /   0   0   0   0   0
Mineral Wells       41  64  38  72  54 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM CST this evening for TXZ091>095-100>107-
119>123-134-135-146>148-158-160>162-174-175.

High Wind Warning until 7 PM CST this evening for TXZ115>118-
129>133-141>145-156-157-159.

Red Flag Warning until 7 PM CST this evening for TXZ142-156>158-
174.

&&

In the hours before

Local storm report, Mar 4, 8:00 PM CST, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
800 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 AM     Tstm Wnd Dmg     2 SE Mckinney           33.18N 96.64W
03/04/2025                   Collin             TX   Public

            Widespread tree damage to trees in Town Lake
            Park. Images of multiple trees uprooted and
            snapped at the base.

&&
Local storm report, Mar 4, 8:09 PM CST, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
809 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 AM     Tstm Wnd Dmg     2 W Robinson            31.45N 97.16W
03/04/2025                   McLennan           TX   Emergency Mngr

            Multiple homes with shingles missing and
            fences blown over. Metal barn building
            collapsed and roof is missing. Nearby
            powerlines blown over and snapped
            approximately 10 ft above ground. Time
            estimated via radar.

&&
Local storm report, Mar 4, 8:16 PM CST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
816 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     Tstm Wnd Dmg     4 SSW Sanger            33.32N 97.21W
03/04/2025                   Denton             TX   Emergency Mngr

            Grain silo lifted and blown approximately
            300 feet into neighboring yard.

&&
Local storm report, Mar 4, 8:18 PM CST, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
818 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 AM     Tstm Wnd Dmg     3 S Sanger              33.32N 97.18W
03/04/2025                   Denton             TX   Emergency Mngr

            Destroyed billboard on the west side of
            Interstate 35. Rector road exit sign also
            completely torn down. Nearby fallen trees.

&&
Local storm report, Mar 4, 8:21 PM CST, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
821 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     Tstm Wnd Dmg     Krugerville             33.28N 96.99W
03/04/2025                   Denton             TX   Emergency Mngr

            Structural damage to rood, bent fencing, and
            multiple downed trees. Time estimated via
            radar.

&&
Local storm report, Mar 4, 8:57 PM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
857 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     Tstm Wnd Dmg     4 WSW Graford           32.92N 98.32W
03/04/2025                   Palo Pinto         TX   Public

            Social media report of substantial tree and
            roof damage to a home near Graford. Time
            estimated.

&&

MSS

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.